Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 52, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 28, 2025, 1:32 PM EDT for Jefferson County, Oswego County, New York. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2025, 1:32 PM EDT (17:32 UTC)
- Expired
- Jun 28, 2025, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 44 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 1:51 PM EDT | TSTM WND DMG | 4 Ene Parish, NY | Tree down on County Road 22 near Canfield Road. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WUUS51 KBUF 281732
SVRBUF
NYC045-075-281815-
/O.NEW.KBUF.SV.W.0052.250628T1732Z-250628T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
132 PM EDT Sat Jun 28 2025
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
South central Jefferson County in central New York...
Northeastern Oswego County in central New York...
* Until 215 PM EDT.
* At 132 PM EDT, a severe thunderstorm was located near Sandy Island
Beach State Park, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sandy Island Beach State Park, Pulaski, Adams, Selkirk Shores State
Park, Nine Mile Point, Southwick Beach State Park, Mexico Point
State Park, Richland, New Haven, and Mexico.
This includes Interstate 81 between exits 34 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4346 7588 4340 7640 4356 7642 4357 7636
4356 7631 4356 7628 4358 7626 4369 7626
4378 7629 4384 7603 4367 7578
TIME...MOT...LOC 1732Z 263DEG 30KT 4362 7627
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Thomas1 follow-up statement
557
WWUS51 KBUF 281755
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
155 PM EDT Sat Jun 28 2025
NYC045-075-281815-
/O.CON.KBUF.SV.W.0052.000000T0000Z-250628T1815Z/
Jefferson NY-Oswego NY-
155 PM EDT Sat Jun 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTH CENTRAL JEFFERSON AND NORTHEASTERN OSWEGO COUNTIES...
At 153 PM EDT, a severe thunderstorm was located near Pulaski, or 10
miles southeast of Sandy Island Beach State Park, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sandy Island Beach State Park, Pulaski, Adams, Selkirk Shores State
Park, Southwick Beach State Park, Richland, Mexico, Orwell, Lorraine,
and Sandy Creek.
This includes Interstate 81 between exits 34 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4346 7588 4342 7628 4352 7625 4358 7622
4367 7621 4379 7622 4384 7603 4367 7578
TIME...MOT...LOC 1753Z 267DEG 25KT 4351 7607
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ThomasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:22 AM EDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 28, 6:22 AM EDT, 7 hours 10 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 622 AM EDT Sat Jun 28 2025 .SYNOPSIS... A weak cold front will move east across the area today, producing a few more scattered showers and isolated thunderstorms. The best coverage of rain will be this morning east of Lake Ontario. High pressure will then build into the eastern Great Lakes tonight through Sunday, with a dry and less humid finish to the weekend. Another cold front will cross the area late Monday through Tuesday, bringing the next chance of showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... Radar imagery showing the majority of the area dry early this morning, with just a few scattered showers east of Lake Ontario. The pre-frontal trough is still upstream, and dewpoints will rise into the lower 70s again this morning. Weak forcing and ample low level moisture may produce a few scattered showers later this morning across Western NY, but much of the time will be rain free. A pre-frontal trough will continue to move east across the area this morning through early afternoon, with the majority of the convection found along and ahead of this feature. The pre-frontal trough will begin to encounter modest diurnal instability by midday, allowing for an increase in showers and a few thunderstorms along and ahead of it. Some of this may clip areas from Allegany County northeast across the Finger Lakes to the southern Tug Hill region for a few hours, then most of the more active weather will move into eastern NY later this afternoon. Behind the pre-frontal trough, a southwest breeze will support expanding stable lake shadows ENE of Lake Erie and Lake Ontario this afternoon, with dry weather and increasing sunshine within the lake shadows. High-res CAMS guidance suggests a convergence zone will develop along the northern edge of the Lake Erie lake breeze, supporting a band of cloud cover and a chance of a few scattered showers from the Niagara Frontier to Rochester this afternoon. Any remaining showers and isolated thunder will end early this evening. High pressure will then build east across the Great Lakes overnight, bringing clearing skies. Some fog will develop, especially across the river valleys of the Southern Tier. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A sfc high moving into the region, centering over the western & central NY areas during the afternoon, will result in fair dry weather for Sunday. Mostly sunny conditions will start the day, but inland fair weather cumulus clouds will be possible during the afternoon. Areas closer to the lakes will remain sunnier with light onshore winds. Temperatures will range from the low to mid 80s south of Lake Ontario, to the low to upper 70s for areas southeast and east of Lake Ontario. Sunday night will remain dry with the sfc high sliding to the east, which will also result in increasing warm air advection over the region. Increasing Td values and low temperatures overnight only down to around the mid 60s to near 70 south of Lake Ontario will start to give a more humid feel to the air by Monday morning. East of Lake Ontario, where warm air advection is later to start, temperates overnight should remain in the upper 50s to mid 60s. Clouds will increase later in the night ahead of an approaching warm front associated with the next system tracking into the Central Great Lakes by Monday morning. With the forecast area in the warm sector of the approaching system, temperatures and moisture with increase on Monday with a notable warm and humid feel to the air. Showers will start to develop in the afternoon as lake breeze boundaries develop and as a pre-frontal trough approaches the area. Showers will first develop over WNY and expand east. There is still timing uncertainty among guidance for the incoming trough, but it looks like by late afternoon there should be a fair amount of showers and thunderstorms for areas south of Lake Ontario, with more scattered shower/storms east of Lake Ontario. Increased instability within the warm sector of the system will increase the potential for thunderstorms, though it doesn't look like there is much shear as of now. PWat values approaching 2.00" and the forcing from the trough will provide the potential for heavy rainfall within showers/storms that develop. A warm humid day in store for Monday with afternoon temperatures reaching the low 80s to low 90s. Monday night, as the trough continues east, additional showers and storms can be expected for areas east of Lake Ontario, again with the instability and high PWat values, along with the passing trough and the approaching cold front, showers/storms that do develop will have the potential for heavy rainfall. There may be a break in the showers/storms for a few hours between the passing trough and the approaching cold front overnight Monday night. The bulk of the showers/storms will be associated with the pre-frontal trough and less so with the cold front as it approaches from the west. The cold front should be on the doorstep of WNY between daybreak and the morning commute. Still some uncertainty in timing for the front still as well. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A cold front will cross our region late Monday night and early Tuesday. This timing of the cold front passage will not be the greatest for severe thunderstorms, with more widespread showers and embedded thunderstorms ending from west to east with the passage of the shortwave trough aloft. Wednesday through Friday broad upper level troughing will establish across the Great Lakes region. Subtle shortwave troughs passing through the flow will trigger shower and thunderstorm potential but lacking much instability and initially much synoptic moisture chances for storms will remain low...with the favored time during the afternoon and evening. Dewpoints Wednesday through Friday will be more tolerable, ranging from the mid 50s to lower 60s. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... A pre-frontal trough will cross the eastern Great Lakes this morning, with a few more scattered showers. Most of the thunder will remain north of the area this morning across eastern Ontario. CIGS will run VFR/MVFR for lower elevations with some IFR across higher terrain this morning. A weak cold front will move east across the area this afternoon, but the majority of deep moisture and instability will already be east of the area. Expect just a few additional spotty showers or an isolated thunderstorm, mainly across Central NY and east of Lake Ontario this afternoon. Most areas will improve to VFR by early afternoon. Dry weather will return tonight with high pressure building east across the Great Lakes. VFR will prevail in most areas, with some local IFR in patchy fog across the valleys of the Southern Tier, Finger Lakes, and east of Lake Ontario. Outlook... Sunday...VFR. Monday...VFR/MVFR with showers and thunderstorms likely, mainly from late afternoon through Monday night. Tuesday...MVFR/VFR with showers and thunderstorms likely, mainly early. Wednesday...VFR. && .MARINE... South winds will continue to produce Small Craft Advisory conditions on the northeast end of Lake Ontario through mid morning. A cold front will then move east across the eastern Great Lakes later today, with winds becoming southwest on both lakes. Expect a moderate chop on Lake Erie and Lake Ontario today into this evening, but winds and waves are expected to remain just below Small Craft Advisory criteria. High pressure will then build over the eastern Great Lakes late tonight and Sunday, with light winds and minimal wave action for the second half of the weekend. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 10 AM EDT this morning for LOZ045. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock SHORT TERM...SW LONG TERM...Thomas AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Jun 28, 11:51 AM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1151 AM EDT Sat Jun 28 2025 NYZ001>004-010>014-019-085-291600- Niagara-Orleans-Monroe-Wayne-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Southern Erie- 1151 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-291600- Oswego-Jefferson-Lewis- 1151 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Scattered showers and a few thunderstorms will continue today. A few storms may produce locally heavy rainfall and minor poor drainage flooding. There is a Marginal Risk of excessive rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291600- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1151 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-020-021-291600- Northern Cayuga-Cattaraugus-Allegany- 1151 AM EDT Sat Jun 28 2025 ...SEVERE THUNDERSTORM WATCH 471 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 28, 9:00 AM EDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
900 AM EDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 1 WSW Retsof 42.83N 77.89W
06/27/2025 Livingston NY Broadcast Media
*Delayed Report* - York Central School
District had several classrooms underwater.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:31 PM EDT | Special Marine Warning | BUF | 44 min | |
| Jun 28, 1:10 PM EDT | Special Marine Warning | BUF | 35 min | |
| Jun 28, 2:09 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.